MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 12mm amplatzer septal occluder was chosen for implant on an atrial septal defect (asd) using an 8f amplatzer trevisio intravascular delivery system.The patient had a complex anatomy due to a congenital malformation of cardiac chambers and connections.The 12mm amplatzer septal occluder was attempted to be placed, but the device did not provide a complete closure, so it was removed prior to release from the delivery cable.There was no allegation against the sizing of the 12mm amplatzer septal occluder.Next, a 6mm by 6mm amplatzer duct occluder ii was chosen to minimize the interaction of the disc with the atrial wall.The result was unsatisfactory with incomplete closure, so it was removed prior to release from the delivery cable.There was no allegation against the sizing of the 6mm by 6mm amplatzer duct occluder ii.Then, a 18mm amplatzer pfo occluder was deployed and released.Due to the complex anatomy, the device did not sit as expected on the septum upon release, and closure was not completely achieved.The exact origin of the leak could not be determined.The device was successfully snared and retrieved from the patient.A 20mm non-abbott septal occluder was then attempted for implant.The device was still not able to achieve complete closure due to complex anatomy, but it was released and left in place.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported as discharged.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of residual shunt was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Field indicated that due to the complex anatomy, the device did not sit as expected on the septum upon release, and closure was not completely achieved which could have contributed to the reported event.Based on the information received, thecause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17282513
Report Number2135147-2023-02932
Device Sequence Number5173072
Product Code MLV
UDI-Device Identifier00811806011271
UDI-Public00811806011271
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-018
Device Lot Number8538559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight96 KG